Arthritis Forum
Home.

News.

Personal Stories. Links. Message Board.  
Arthritis Forum  
Add your comments to this topic Start a new topic
Date: 27.07.2014
From: Clare

Subject: Abatacept injection

Hi all,
New to this forum but unfortunately not to RA. Rough couple of years with only relief from steroids. Failed on cimzia & enbrel :0(
Had my first injection on Friday & feel like the stuffing has been kicked out of me. Nausea, dizzy, pretty much slept all weekend. Is this normal & will it ease? Hoping this is not another case of losing 3 days a week like I did on methatrexate.
Hope you are all well.
reply | back to forum

Date: 28.07.2014
From: Caroline

Subject: Re: Abatacept injection

Hello Clare,
I've been on Abatacept injections since March -after the Enbrel I had been injecting for years stopped working for me.
At first the Abatacept seemed to have little effect and I suffered a couple of flare-ups but after almost five months it finally seems to be working. My consultant says that it can take up to 6 months to have an effect. I haven't suffered any side effects from the injections although I have, in the past, felt some of what you describe from the Methotrexate which seems to go hand in hand with these biological treatments. Recently, however, I developed painful mouth ulcers which could be caused by either Abatacept (one of the common side effects, according to the literature) or Methotrexate.
Hopefully you will begin to feel better and that the Abatacept will work for you -but don't expect a good result quickly!
Regards,
Caroline
reply | back to forum

Date: 28.07.2014
From: Caroline

Subject: Re: Abatacept injection

P.S. I've just updated a discussion I was having with two others about Abatacept injections as they may have been experiencing some of the side effects you describe. You should find the post near the top of the discussion board now.
Good luck with it all,
Caroline.
reply | back to forum

Date: 28.07.2014
From: Clare

Subject: Re: Abatacept injection

Thanks Caroline, glad it's working for you & they manage to adjust the dose to help with your mouth ulcers.
Will take a look at the other post :0)
Best
Clare
reply | back to forum

Date: 06.08.2014
From: emma

Subject: Re: Abatacept injection

Hi Caroline and Clare, I have been on abatacept for 9 months and have made improvement I have even gone back to boxing training once a week to keep me sane but obviously not how I used to train, yes I did suffer from nausea for a couple of months on and off ,I do still get nausea usually the day I have injection or the day after,the only thing I have is not being able to lose weight and stomach bloated all the time which I am going to be scanned for, I really hope it works for both of you please keep me informed how your getting on. Take care emma xx
reply | back to forum

Date: 07.08.2014
From: Caroline

Subject: Re: Abatacept injection

Thanks for getting back, Emma. It certainly seems to take a few months before Abatacept begins to work but it does so in the end! I'm impressed with the boxing training!
I've never felt nausea from the injections, only from the Methotrexate and I can't say that I've put on any weight since starting Abatacept.
The mouth ulcers have subsided since doubling my folic acid and going down to 17.5mg. Methotrexate.
Glad to hear Abatacept is working for you and I hope it will for Clare as well.
Regards, Caroline.
reply | back to forum

Date: 07.08.2014
From: Clare

Subject: Re: Abatacept injection

Thanks Ladies,
I have only had 2 injections so far but really struggling with fatigue & nausea, for 2 days after I am completely wiped out & need to sleep every few hours getting cold & shivery. Then the rest of the week just exhausted to the point of feeling dizzy when I walk anywhere which given the pain is not exactly far :0(
Unsure if its all side effects of the drug or partly due to my ra being completely out of control, esr is sky high & pain from shoulders to feet at the moment, maybe a bit of both.
Praying this one kicks in soon having failed on two tnf meds in the past, you begin to worry you are running out of options.
Glad to hear its working for some & effects are manageable.
C
reply | back to forum

Date: 08.08.2014
From: Caroline

Subject: Re: Abatacept injection

Hello Clare,
I read your latest post this morning but have only just sat down to answer it as I can only sympathise and not give you any useful advice. However, I did go and find the pack of booklets which the nurse gave me on the day she watched me inject Abatacept for the first time (did you get that info. pack?) and I see that nausea is listed as one of the common side effects. However, "severe dizziness" could be an allergic reaction (p.6 of the booklet "What is Orencia?") and it says you should tell a doctor if you experience that. You may have already spoken to your consultant and/or doctor about that? Of course, the manufacturers and distributors have to cover themselves and list every possible side effect but it might be worth looking back over those booklets -or asking your consultant or nurse for the info. pack if you didn't get one.
Hoping things improve,
Caroline.
reply | back to forum

 

Add your comments to this topic
Subject:
Please type your comment here:

Your name:
email:

5+2=
(This sum is to help prevent automatic spamming through this page - thank-you)


top

Site design: T - Creative Home | News | Personal Stories | Links | Message Board